MAUDE Adverse Event Report: C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER

C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Model Number 9004
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombosis (2100)
Date of Event 01/17/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Analysis: the sample was not returned from the user facility; therefore, a device evaluation is unable to be performed.A lot history review revealed there is no similar thrombosis complaints associated with this lot.A review of the device history record (dhr) indicates the lot was manufactured to specification.Conclusion: the actual sample was not received for evaluation.The dhr found nothing to indicate a manufacturing related cause for this event.The investigator assessed the event was possibly related to the study device, to the procedure, and to the av access circuit.Based on the instructions for use (ifu), the occurrence of thrombosis is an inherent risk of any pta procedure.If additional information becomes known to the manufacturer, a supplemental report will be provided with all relevant information.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported through a clinical registry that during the index procedure, a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter was used to treat the target lesion located in the axillary vein in the left upper arm.Approximately 2 months after the index procedure, the patient¿s left axillary vasculature reportedly had a thrombosis.A revascularization involving a thrombectomy was performed and the hcp deemed it was successful.The investigator assessed that the event was possibly related to the study device, to the procedure, and to the av access circuit.The sample was discarded by the user facility and is not available for evaluation.No adverse patient effects were reported.
 
Event or Problem Description
It was reported through a clinical registry that during the index procedure, a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter was used to treat the target lesion located in the axillary vein in the left upper arm.Approximately 2 months after the index procedure, the patient¿s left axillary vasculature reportedly had a thrombosis.A revascularization involving a thrombectomy was performed and the hcp deemed it was successful.The investigator assessed that the event was not related to the study device or to the procedure, but possibly related to the av access circuit.The sample was discarded by the user facility and is not available for evaluation.No adverse patient effects were reported.This is one of two products involved with the reported event and the associated manufacturer¿s report number is 3006513822-2018-00068.
 
Additional Manufacturer Narrative
Additional information: the following statement was added to the end of the event description "this is one of two products involved with the reported event and the associated manufacturer¿s report number is 3006513822-2018-00068." corrected data: the event description has had the following sentenced changed from "the investigator assessed that the event was possibly related to the study device, to the procedure, and to the av access circuit." to "the investigator assessed that the event was not related to the study device or to the procedure, but possibly related to the av access circuit." product classification code has been changed from "prc" to "onu." the pma/510(k)# has been changed form "p170003" to "p130024." conclusion the conclusion had the following sentenced changed from "the investigator assessed the event was possibly related to the study device, to the procedure, and to the av access circuit." to "the investigator assessed that the event was not related to the study device or to the procedure, but possibly related to the av access circuit." the sample was not returned from the user facility; therefore, a device evaluation is unable to be performed.A lot history review revealed there is no similar thrombosis complaints associated with this lot.A review of the device history record (dhr) indicates the lot was manufactured to specification.Conclusion: the actual sample was not received for evaluation.The dhr found nothing to indicate a manufacturing related cause for this event.The investigator assessed that the event was not related to the study device or to the procedure, but possibly related to the av access circuit.Based on the instructions for use (ifu), the occurrence of thrombosis is an inherent risk of any pta procedure.If additional information becomes known to the manufacturer, a supplemental report will be provided with all relevant information.

Brand Name
LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (GFO)
289 bay road
queensbury NY 12804
MDR Report Key7375701
Report Number3006513822-2018-00067
Device Sequence Number173240
Product Code ONU
UDI-Device Identifier00801741088322
UDI-Public(01)00801741088322
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
P130024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2019
Device Model Number9004
Device Catalogue Number9020410600060
Device Lot NumberGFAX1554
Was Device Available for Evaluation? No
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer04/06/2018
Initial Report FDA Received Date03/27/2018
Supplement Report FDA Received Date04/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient Weight78